Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 16, 2003, 8:10 AM CDT for Bowie County, Texas; Miller County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 8:10 AM CDT (13:10 UTC)
- Expired
- Jun 16, 2003, 11:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 161316 FFWSHV ARC091-TXC037-161615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 810 AM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1115 AM CDT * AT 810 AM CDT...THE TEXARKANA EMERGENCY MANAGER REPORTED WIDESPREAD STREET FLOODING ACROSS MUCH OF TEXARKANA. SEVERAL ROADS ARE BEING CLOSED DUE TO FLOODING...AND WATER HAS ENTERED CARS IN SEVERAL LOCATIONS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 25 MILE WIDE NORTH AND SOUTH BAND OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY NORTH BETWEEN 10 AND 15 MPH. RADAR ESTIMATES THAT BETWEEN TWO AND THREE INCHES OF RAIN PER HOUR IS FALLING FROM THESE THUNDERSTORMS...OVER AN AREA THAT HAS ALREADY RECEIVED SEVERAL INCHES OF RAIN IN THE LAST FEW DAYS...WHERE GROUNDS ARE ALREADY SATURATED. THESE HEAVY RAINS WILL ONLY AGGRAVATE THE ONGOING FLOODING SITUATION. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM DRAINS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... BOWIE COUNTY IN NORTHEAST TEXAS MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 1115 AM CDT. LAT...LON 3330 9421 3334 9392 3355 9388 3357 9418 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:50 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 16, 3:50 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 AM CDT MON JUN 16 2003 NOTHING MUCH HAS CHANGED IN THE LAST 24 HRS...AS STATIONARY FRONT STILL LIES ABOUT WHERE IT WAS AT THIS TIME YESTERDAY...FROM CNTRL/SRN AR...INTO EXTREME NW LA...AND INTO NE TX. UPPER CUTOFF LOW HAS JOGGED EVER SO SLIGHTLY TO THE EAST OVER NE TX THROUGH SUN...WHERE MODELS ARE CONSISTENT IN KEEPING LOW OVER E TX DURING THE NEW FEW DAYS RATHER THAN DRIFTING IT EAST AS THEY DID SUN. HOWEVER...BEYOND 48 HRS...IT/S ANYONE/S CLUE WHERE THIS LOW WILL END UP...AS THE AVN BEGINS TO DIVERGE BY TAKING LOW NWD INTO RED RIVER VALLEY TUE NITE/WED MORNING...AND INTO AR WED. THE UKMET IS SIMILAR WITH THE MOVEMENT OF THE AVN...WONDERING IF THEY THINK LONGWAVE DIGGING THROUGH THE N GREAT LAKES DURING THIS TIME WILL CATCH THE LOW AND LIFT IT NWD. I STRONGLY HAVE MY DOUBTS WITH THIS AT THIS TIME... THINKING LOW WILL HANG AROUND SOMEWHERE IN E TX. CONVECTION SHOWING UP ON RADAR THIS MORNING LIES BETWEEN STATIONARY SFC BOUNDARY AND SHEAR AXIS EXTENDING FROM NE TX INTO SW AR. HEAVIEST CELL IN SMITH COUNTY S OF TYR HAS AVERAGED HOURLY RAINFALL RATES IN EXCESS OF 1.75 DURING THE LAST CPL HOURS...WITH MUCH LIGHTER AMOUNTS ALONG THE I-30 CORRIDOR. I PONDERED AN FFA FOR MUCH OF THE AREA FOR TODAY AND TONITE...BUT GIVEN ONLY SCATTERED COVERAGE YESTERDAY...WITH SIMILAR COVERAGE TODAY...JUST NOT EXPECTING WIDESPREAD FLOODING. HOWEVER... WEAK SHEAR WHEN COMBINED WITH PW/S >1.75 DURING THE NEXT 48 HRS... AND SOME INSTABILITY DURING THE AFTERNOON...CAN/T RULE OUT SOME SLOW MOVING STRONG STORMS PRODUCING EXCESSIVELY HEAVY RAINFALL. FFG FOR THE AREA IN VC OF FRONT/SHEAR AXIS STILL HIGH GIVEN AMOUNT OF RAINFALL THAT HAS FALLEN THE LAST SEVERAL DAYS /3-6 WITH LOCALLY HIGHER AMOUNTS/...BUT GIVEN THIS APPEARS TO BE VERY LOCALIZED EVENT...DECIDED TO FOREGO THE FFA FOR NOW. GIVEN CURRENT ACTIVITY ON THE SCOPE...WENT WITH LIKELIES FOR MUCH OF E TX AND SW AR...WITH HIGH CHANCE POPS N LA GIVEN UNCERTAIN COVERAGE. WILL ALSO MENTION HEAVY RAINFALL FOR E TX/SW AR AS WELL. APPEARS CONVECTION MAY DWINDLE WITH THE AFTERNOON HEATING TONITE...BUT EXPECTING ADDITIONAL ACTIVITY TO REDEVELOP IN VC OF SHEAR AXIS. CONTINUED WITH HIGH CHANCE POPS EXCEPT FAR NW TUE...THUS TAPERING THEM DOWN A BUT AFTER SUNSET. THE EXTENDED LOOKS MUCH LIKE A REPEAT...AS UPPER LOW SHOULD REMAIN IN THE VC OF THE CWA. THE GFS KEEPS THE LOW OVER S AR THROUGH MUCH OF THE WEEK...AND GIVEN THAT THE MEX IS STILL SCREAMING HIGH POPS...WILL CONTINUE WITH CHANCE POPS AT THIS TIME. AS FOR TEMPS...GUIDANCE IS SEVERAL DEGREES LOWER TODAY THAN THEY WERE YESTERDAY...FIGURING VERY MOIST AND UNSTABLE AIR MASS IN PLACE...WITH UPPER LOW IN E TX...THAT WIDESPREAD RAIN COVERAGE IS EXPECTED. TRENDED TEMPS SOME 2-4 DEGREES ABOVE GUIDANCE THROUGH THE PERIOD...ALTHOUGH SOME LOCATIONS THAT RECEIVE MORE RAINFALL WILL BE COOLER. PRELIMS ARE NEXT... FCSTID = 15 SHV 84 70 84 69 / 50 40 50 40 MLU 85 71 85 70 / 50 40 50 30 TXK 83 68 83 69 / 60 40 50 40 TYR 84 68 84 68 / 60 40 50 40 LFK 84 69 84 69 / 60 40 50 40 .SHV...NONE.
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST TEXAS THIS MORNING...AND IS EXPECTED TO REMAIN IN THIS SAME GENERAL AREA FOR AT LEAST OVER THE NEXT COUPLE OF DAYS. MEANWHILE...A STATIONARY FRONTAL BOUNDARY REMAINS IN PLACE FROM SOUTHCENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS. WITH A VERY MOIST ATMOSPHERE ALREADY IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...BEING MORE NUMEROUS ACROSS EAST TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE UPPER LOW AND ASSOCIATED FRONTAL BOUNDARY. DUE TO THE WEAK WINDS THROUGHOUT THE LOW AND MID LEVELS OF THE ATMOSPHERE...STORMS THAT DO DEVELOP WILL BE SLOW MOVING...ALLOWING VERY HEAVY RAIN TO FALL REPEATED OVER THE SAME AREAS...LEADING TO LOCALIZED FLOODING. IN ADDITION...AFTERNOON HEATING WILL HELP DESTABILIZE THE ATMOSPHERE... WHICH MAY ALLOW THUNDERSTORMS TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. OUTFLOW BOUNDARIES THAT DO DEVELOP FROM THESE THUNDERSTORMS WILL LIKELY SPAWN ADDITIONAL DEVELOPMENT DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Flash Flood Warning | SHV | Gregg | 4 hr |
| Jun 16, 11:11 AM CDT | Flash Flood Warning | SHV | Bowie | 2 hr |
| Jun 16, 3:35 PM CDT | Flash Flood Warning | SHV | Smith | 115 min |
| Jun 15, 8:50 PM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.